Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 140, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 15, 2007, 3:32 PM MDT for Elbert County, Colorado. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2007, 3:32 PM MDT (21:32 UTC)
- Expired
- Aug 15, 2007, 4:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Elbert County, CO
The radar
The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 4:25 PM MDT | HAIL 0.88 | Simla, CO | RELAYED BY WFO PUEBLO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 152133 SVRBOU COC039-152215- /O.NEW.KBOU.SV.W.0140.070815T2132Z-070815T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 332 PM MDT WED AUG 15 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 415 PM MDT * AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 14 MILES WEST OF SIMLA...OR ABOUT 32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMLA AND MATHESON. SEVERE THUNDERSTORMS CAN PRODUCE FUNNEL CLOUDS OR SHORT-LIVED TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3927 10446 3916 10446 3913 10393 3938 10390 $$ DANKERS
2 follow-up statements
000 WWUS55 KBOU 152200 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 357 PM MDT WED AUG 15 2007 COC039-152215- /O.CON.KBOU.SV.W.0140.000000T0000Z-070815T2215Z/ ELBERT CO- 357 PM MDT WED AUG 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR CENTRAL ELBERT COUNTY... AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF FONDIS...OR ABOUT 31 MILES WEST OF LIMON...MOVING EAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MATHESON. SPOTTERS TO THE NORTH OF CALHAN HAVE BEEN REPORTING ONE-QUARTER INCH TO ONE-HALF INCH HAIL ALONG WITH HEAVY RAIN AND INTENSE LIGHTNING. THE POLICE CHIEF IN SIMLA HAS ALSO REPORTED SOME ROTATION WITHIN THE THUNDERSTORM...BUT NO FUNNEL CLOUDS THROUGH 355 PM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3927 10446 3916 10446 3913 10393 3938 10390 $$ DANKERS
000 WWUS55 KBOU 152216 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 415 PM MDT WED AUG 15 2007 COC039-152225- /O.EXP.KBOU.SV.W.0140.000000T0000Z-070815T2215Z/ ELBERT CO- 415 PM MDT WED AUG 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELBERT COUNTY EXPIRED AT 415 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LOCALLY HEAVY RAINFALL AND INTENSE LIGHTNING WILL CONTINUE OVER CENTRAL ELBERT COUNTY THROUGH 445 PM. LAT...LON 3927 10446 3916 10446 3913 10393 3938 10390 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:05 PM MDT, 27 minutes earlier.
Area forecast discussion, Aug 15, 3:05 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT WED AUG 15 2007 .SHORT TERM...WEAK MID LEVEL TROUGH AND QG ASCENT MOVING ACROSS AREA AT PRESENT. SCATTERED STORMS CONTINUE ACROSS MOUNTAINS AND FOOTHILLS...MOVING ONTO ADJACENT PLAINS. SHOULD SEE STORMS SPREAD FURTHER EAST AS TROUGH MOVES ONTO PLAINS. GPS PRECIPITABLE WATER VALUES HAVE BEEN SLOWLY INCREASING...CURRENTLY 1.34 INCHES AT KBOU AND 1.23 INCHES AT KFCL. HEAVY RAIN A GOOD POSSIBILITY WITH THE STORMS. STORMS MOVING ALONG AS STORM MOTION AVERAGING 15KTS. LAPSE ANALYSIS SHOWING CAPES AROUND 1500 J/KG ALONG FRONT RANGE...COULD SEE SOME HAIL WITH THE STRONGER STORMS. WEAK SHEAR PROFILE SHOULD HINDER MOST STORMS FROM BECOMING SEVERE...THOUGH A FEW MARGINALLY SEVERE STORMS CANNOT BE RULED OUT...MAINLY ALONG THE HIGHER TERRAIN OF THE PALMER DIVIDE. STORMS SHOULD END MOST AREAS BY MIDNIGHT AS TROUGH HEADS INTO PLAINS AND SUBSIDENCE INCREASES. WILL DROP ALL POPS ACROSS AREA OVERNIGHT...WITH EXCEPTION OF FAR NORTHEAST ZONES. MODELS STILL SHOW WEAK SURGE MOVING ACROSS PLAINS AROUND 12Z THURSDAY...NOT AS STRONG AS EARLIER RUNS. COULD STILL SEE SOME LOW CLOUDS DEVELOP ALONG FOOTHILLS AND ADJACENT PLAINS IN THE WEAK UPSLOPE. BY AFTERNOON...MODELS SHOW RIDGE AXIS REBUILDING ACROSS AREA WITH WEAK SOUTHEAST FLOW ALOFT. MODEL CROSS SECTIONS SHOW SOME DRIER AIR OVER AREA. PRECIPITABLE WATER VALUES FROM FORECAST SOUNDINGS ALSO POINT THIS OUT...WITH 1.13 INCHES ALONG FRONT RANGE. AIRMASS BECOMES UNSTABLE WITH LAPSE RATES AROUND 8 C/KM. SHOULD SEE SCATTERED STORMS DEVELOP OVER MOUNTAINS AND FOOTHILLS. ACROSS PLAINS...MAY STILL BE ENOUGH CIN AROUND TO LIMIT STORM DEVELOPMENT THOUGH FORECAST SOUNDINGS INDICATE THE CIN WILL BE GONE BY 00Z. WILL HANG ON TO THE CURRENT LOW POPS. TEMPERATURE AND THICKNESS PROGS SHOW HIGHS ABOUT 1-2 DEGREES CELSIUS COOLER FROM TODAYS READINGS. SHOULD SEE HIGHS IN THE MID 80S MOST AREAS ACROSS PLAINS AS A RESULT. CURRENT TEMPERATURE GRIDS ALREADY POINT THIS OUT...WILL WILL NOT CHANGE. .LONG TERM...THE UPPER HIGH WILL GRADUALLY SHIFT EASTWARD AND BECOME A BIT SUPPRESSED ACROSS THE SRN PTN OF THE COUNTRY WHILE THE EASTERLY WAVE CREEPS INTO THE TEXAS PANHANDLE BY LATE SAT/SUN. FOR FRI-SAT...LOOKS LIKE THE USUAL DIURNAL AFTN/EVENING THUNDERSTORMS OVER MUCH OF THE AREA AS MSTR CONTINUES TO WRAP AROUND THE UPPER HI. BY LATER IN THE WEEKEND A STRONG UPPER LEVEL TROF WILL BE MOVING INLAND ACROSS THE PAC NW. AS THE PAC NW TROF PUSHES INLAND IT WILL GRADUALLY SPREAD A DRIER AND STRONGER WESTERLY FLOW ALOFT INTO THE ROCKY MTN RGN FOR THE MON-WED TIME FRAME WITH TUE-WED BEING THE DRIEST DAYS. HARD TO SAY IF IT WILL COMPLETELY SHUT OFF CONVECTION BUT WILL STILL LEAVE SOME LOW POPS IN THE MTNS AND DRY ACROSS LOWER ELEVATIONS. TEMPS WILL REMAIN IN THE LOWER 90S ACROSS LOWER ELEVATIONS THRU THE PRD. .AVIATION...ISOLATED STORMS COULD STILL AFFECT THE AIRPORT THROUGH 04Z WITH HEAVY RAIN THE MAIN THREAT. CONDITIONS COULD BRIEFLY DROP TO MVFR IF A STRONGER STORM MOVES OVER THE AIRPORT...OTHERWISE VFR CONDITIONS WILL PREVAIL. A WEAK SURFACE FRONT WILL MOVE ACROSS THE AIRPORT AROUND 12Z THURSDAY...WITH WINDS SHIFTING TO THE NORTHEAST. ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 18Z...WITH GUSTY WINDS AND BRIEF HEAVY RAIN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/SWE
Hazardous weather outlook, Aug 15, 10:38 AM MDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT WED AUG 15 2007 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS BY 1 PM...THEN MOVE ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. A FEW LOCATIONS COULD RECEIVE FROM 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. THE THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS BEFORE ENDING BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND PLAINS EACH DAY. A DRIER AIRMASS WILL MOVE ACROSS COLORADO EARLY NEXT WEEK WITH A REDUCTION IN THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/SWE
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:26 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 49 min |
| Aug 15, 2:15 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.